Alert archive / California / Red Flag Warnings in 2013

Red Flag Warning 5, NWS Sacramento, CA

June 10, 2013

NWS Sacramento, CA issued this red flag warning at Jun 10, 2013, 5:16 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2013, 5:16 AM PDT (12:16 UTC)
Expired
Jun 10, 2013, 10:47 AM PDT
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WWUS86 KSTO 101216
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
516 AM PDT MON JUN 10 2013

...THUNDERSTORMS CONTINUE OVER CENTRAL SACRAMENTO VALLEY AND LAKE COUNTY...

.LOW PRESSURE SYSTEM OVER THE WEST COAST CONTINUES TO TRIGGER
THUNDERSTORMS ACROSS CENTRAL SACRAMENTO VALLEY AND LAKE COUNTY.
ALTHOUGH OVERNIGHT RECOVERIES HAVE IMPROVED, THESE THUNDERSTORMS
HAVE PLENTIFUL LIGHTNING SO THERE IS STILL A FIRE WEATHER CONCERN.

CAZ216-264-101900-
/O.NEW.KSTO.FW.W.0005.130610T1216Z-130610T1900Z/
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
516 AM PDT MON JUN 10 2013

...RED FLAG WARNING IN EFFECT UNTIL NOON PDT TODAY FOR
THUNDERSTORMS FOR FIRE WEATHER ZONES 216 AND 264...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS...WHICH IS IN EFFECT UNTIL NOON PDT
TODAY.

* AFFECTED AREA...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO 
  VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE 
  COUNTY BELOW 1000 FT AND FIRE WEATHER ZONE 264 LAKE COUNTY 
  PORTION OF LAKE- NAPA-SONOMA UNIT.

* THUNDERSTORMS...STORMS ACROSS BUTTE, GLENN, COLUSA, AND LAKE
  COUNTIES ARE MOVING WESTWARD. DEVELOPMENT IS EXPECTED TO
  CONTINUE THIS MORNING AND THEN TAPER OFF THIS AFTERNOON.

* OUTFLOW WINDS...LOCALLY GUSTY WINDS POSSIBLE NEAR THUNDERSTORMS
  WITH GUSTS UP TO 45 MPH.

* IMPACTS...ALTHOUGH HUMIDITY VALUES ARE INCREASING, THESE
  THUNDERSTORMS ARE PRODUCING PLENTIFUL LIGHTNING STRIKES. THE
  STRIKES MAY CAUSE NEW FIRE STARTS AND GUSTY CONDITIONS NEAR
  THE THUNDERSTORMS COULD CAUSE ANY NEW FIRES THAT DEVELOP TO
  SPREAD QUICKLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...AND LIGHTNING CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
434 
WWUS86 KSTO 101747
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1047 AM PDT MON JUN 10 2013

.THE LOW PRESSURE FINALLY EXITS LATER TODAY...BUT STILL EXPECT
SOME THUNDERSTORM DEVELOPMENT THIS AFTERNOON ACROSS THE WEST SLOPE
OF THE SIERRA NEVADA.

CAZ216-264-101900-
/O.CAN.KSTO.FW.W.0005.000000T0000Z-130610T1900Z/
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
1047 AM PDT MON JUN 10 2013

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR FIRE
WEATHER ZONES 216 AND 264...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING.

THE LOW CENTER IS NOW OVER CENTRAL CALIFORNIA AND MOVING EAST
NORTHEAST TODAY. WE EXPECT ISOLATED STORMS TO CONTINUE IN THE
CENTRAL SACRAMENTO VALLEY AND DEVELOP ACROSS THE SOUTHERN
SACRAMENTO VALLEY AND OVER THE WEST SLOPES OF THE SIERRA INTO THIS
AFTERNOON WITH LOCALLY SCATTERED STORMS NEAR THE CREST.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JCLAPP

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 10, 4:13 AM PDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 10, 4:13 AM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
413 AM PDT MON JUN 10 2013

.DISCUSSION...
CUT-OFF LOW IS ON THE MOVE WITH WV LOOPS INDICATING IT IS STILL
MAINLY ON A NORTHWARD TRACK FROM WHERE IT WAS OFF THE SOCAL COAST
ON SUNDAY. THE CENTER IS PRESENTLY JUST NORTH OF VANDENBERG AND IS
FORECAST TO SHIFT MORE TOWARD THE NORTHEAST AS IT LIFTS OUT INTO
CENTRAL NV BY THIS EVENING.

PLENTY OF ELEVATED CONVECTION ONGOING ACROSS NORCAL EARLY THIS
MORNING IN THE AREA OF DEFORMATION TO THE NORTH OF THE LOW. SATIMG
CONTINUES TO INDICATE A LARGE AREA OF AROUND 1 INCH OR SLIGHTLY
HIGHER TPW ACROSS NORCAL. FORECAST SOUNDINGS INDICATE MUCH OF THIS
MOISTURE IS AROUND 500 MBS AND ABOVE RESULTING IN ELEVATED CAPE OF
AROUND 100-250 J/KG...AND THIS MOISTURE WILL LINGER TODAY. APPEARS
MUCH OF THE SOUTHERN 2/3RDS OF THE FORECAST AREA WILL BE AT RISK
FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS MORNING AS THE LOW
APPROACHES AND GENERATES ENOUGH LIFT TO KEEP STORMS FIRING.
APPEARS THAT FORCING FROM THE LOW WILL DECREASE THIS AFTERNOON...
SO STORMS WILL BE MAINLY TERRAIN FOCUSED OVER THE NORTHERN
SIERRA.

WHILE GRADIENTS FROM THE COAST TO THE VALLEY HAVE RELAXED
OVERNIGHT...COOLING WILL CONTINUE TO SPREAD INLAND ACROSS NORCAL
TODAY AS ONSHORE FLOW IS MAINTAINED AND CLOUDS INCREASE. THE NORTH
VALLEY WILL LIKELY SEE MORE RELIEF TODAY AS HIGH TEMPS DROP INTO
THE LOWER 80S AND THE SAC REGION WILL SEE ADDITIONAL COOLING TODAY
AS WELL AS MARINE STRATUS WILL EXTEND INTO THE SOUTH VALLEY IN THE
MORNING. WARMING WILL RETURN REGION-WIDE TUESDAY AS ONSHORE FLOW
WEAKENS AND GREATER SUNSHINE REAPPEARS.

AN UPPER TROUGH IS FORECAST TO LINGER OFF THE WEST COAST INTO NEXT
WEEK WHICH WILL HELP TO MODERATE TEMPERATURES ACROSS THE REGION
THROUGH THE WEEK. THE NORTHERN MOUNTAINS MAY SEE AS SLIGHT CHANCE
OF SHOWERS OR THUNDERSTORMS NEXT WEEKEND AS THE TROUGH DEEPENS.

&&

.AVIATION...
ONSHORE FLOW CONTINUES WITH STRONG WINDS IN THE DELTA RANGING
15-25 KTS WITH GUSTS UP TO 35 KTS TODAY. VALLEY WINDS WILL RANGE
5-15 KTS WITH SOUTH TO SOUTHWEST FLOW IN SACRAMENTO VALLEY AND
NORTHWEST FLOW IN NORTHERN SAN JOAQUIN VALLEY. GUSTS UP TO 25 KTS
POSSIBLE IN THE SACRAMENTO VALLEY.

THUNDERSTORMS IMPACTING PARTS OF THE VALLEY EARLY THIS MORNING AND
MOVING WESTWARD. ISOLATED THUNDERSTORMS EXPECTED TO CONTINUE INTO
THE AFTERNOON.

LOCAL MVFR CONDITIONS IN THE DELTA REGION AND INTO SOUTHERN SAC
VALLEY FROM LOW MARINE CLOUDS THRU 17Z...KMHR REPORTING OVC015
AT 4 AM. LOCALIZED MVFR/IFR ACROSS VALLEY AND MOUNTAINS DURING
THUNDERSTORMS. OTHERWISE...VFR CONDITIONS EXPECTED ELSEWHERE. JBB

&&

.STO WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 5 AM PDT EARLY THIS MORNING BURNEY BASIN
/ EASTERN SHASTA COUNTY...CLEAR LAKE/SOUTHERN LAKE COUNTY...
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY...NORTHERN SACRAMENTO
VALLEY...SHASTA LAKE AREA / NORTHERN SHASTA COUNTY...WEST SLOPE
NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK.

&&
Hazardous weather outlook, Jun 10, 5:00 AM PDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
500 AM PDT MON JUN 10 2013

CAZ013>019-063-064-066>069-111400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
500 AM PDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
TODAY...INCLUDING PORTIONS OF THE CENTRAL VALLEY. LIGHTNING ALONG
WITH BRIEF GUSTY WINDS WILL ACCOMPANY STORMS.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:07 AM PDTSpecial Weather StatementSTOTehama38 min

Nearby

Red Flag Warnings in California, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.